Geometric Aspects of Analysis and Mechanics

In Honor of the 65th Birthday of Hans Duistermaat

  • Johan A.C. Kolk
  • Erik P. van den Ban

Part of the Progress in Mathematics book series (PM, volume 292)

Table of contents

  1. Front Matter
    Pages i-xxxvi
  2. Jean-Michel Bismut
    Pages 1-55
  3. Louis Boutet de Monvel, Eric Leichtnam, Xiang Tang, Alan Weinstein
    Pages 57-79
  4. Yves Colin de Verdière, Victor Guillemin
    Pages 81-95
  5. Jean-Claude Hausmann, Tara Holm
    Pages 179-198
  6. Lisa Jeffrey, Brendan McLellan
    Pages 199-212
  7. Eckhard Meinrenken
    Pages 257-293
  8. Paul-Emile Paradan
    Pages 295-343

About this book

Introduction

Hans Duistermaat, an influential geometer-analyst, made substantial contributions to the theory of ordinary and partial differential equations, symplectic, differential, and algebraic geometry, minimal surfaces, semisimple Lie groups, mechanics, mathematical physics, and related fields. Written in his honor, the invited and refereed articles in this volume contain important new results as well as surveys in some of these areas, clearly demonstrating the impact of Duistermaat's research and, in addition, exhibiting interrelationships among many of the topics.

The well-known contributors to this text cover a wide range of topics: semi-classical inverse problems; eigenvalue distributions; symplectic inverse spectral theory for pseudodifferential operators; solvability for systems of pseudodifferential operators; the Darboux process and a noncommutative bispectral problem; a proof of the Atiyah-Weinstein conjecture on the index of Fourier integral operators and the relative index of CR structures; relations between index theory and localization formulas of Duistermaat–Heckman; non-Abelian localization; symplectic implosion and nonreductive quotients; conjugation spaces; and Hamiltonian geometry. Also included are several articles in memory of Hans Duistermaat.

Contributors include J.-M. Bismut, L. Boutet de Monvel, Y. Colin de Verdière, R.H. Cushman, N. Dencker, F.A. Grünbaum, V.W. Guillemin, J.-C. Hausmann, G. Heckman, T. Holm, L.C. Jeffrey, F. Kirwan, E. Leichtnam, B. McLellan, E. Meinrenken, P.-E. Paradan, J. Sjöstrand, X. Tang, S. Vũ Ngọc, A. Weinstein.

Keywords

eigenvalue distributions formulas of Duistermaat–Heckman index theory non-Abelian localization semi-classical inverse problems symplectic inverse spectral theory

Editors and affiliations

  • Johan A.C. Kolk
    • 1
  • Erik P. van den Ban
    • 2
  1. 1.Department of MathematicsUtrecht UniversityUtrechtNetherlands
  2. 2.Mathematical InstituteUtrecht UniversityUtrechtNetherlands

Bibliographic information

  • DOI https://doi.org/10.1007/978-0-8176-8244-6
  • Copyright Information Springer Science+Business Media, LLC 2011
  • Publisher Name Birkhäuser Boston
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-0-8176-8243-9
  • Online ISBN 978-0-8176-8244-6
  • Series Print ISSN 0743-1643
  • Series Online ISSN 2296-505X
  • About this book